Alert archive / North Carolina / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Raleigh, NC

May 29, 20129 counties in North Carolina

NWS Raleigh, NC issued this flash flood watch at May 29, 2012, 3:54 AM EDT for 9 counties in North Carolina. It took effect at May 30, 2012, 4:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 3:54 AM EDT (07:54 UTC)
In effect from
May 30, 2012, 4:00 AM EDT
Expired
May 30, 2012, 3:13 PM EDT
In force
11 hr
Issued by
NWS Raleigh, NC
Flood severity
None

Counties Cumberland County, NC, Edgecombe County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WGUS62 KRAH 290754
FFARAH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EDT TUE MAY 29 2012

...EXCESSIVE RAINFALL POSSIBLE ACROSS THE SOUTHEAST SECTION OF
CENTRAL NORTH CAROLINA LATE TONIGHT INTO WEDNESDAY...

.ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH AN APPROACHING MID
LEVEL TROUGH FROM THE WEST AND THE REMNANT CIRCULATION OF BERYL
FROM THE SOUTH TO CAUSE PERIODS OF MODERATE TO HEAVY RAIN ACROSS
SECTIONS OF THE SANDHILLS AND COASTAL PLAIN LATE TONIGHT INTO
WEDNESDAY.

NCZ028-042-043-077-078-085-086-088-089-292100-
/O.NEW.KRAH.FF.A.0002.120530T0800Z-120530T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
354 AM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE... 
  HARNETT...HOKE...JOHNSTON...SAMPSON...SCOTLAND...WAYNE AND 
  WILSON. 

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP
  WELL AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH MOST OF
  WEDNESDAY. THESE SHOWERS AND STORMS MAY PRODUCE RAINFALL RATES
  OF 1 TO 1.5 INCHES PER HOUR FOR SEVERAL HOURS. THIS AMOUNT OF
  RAINFALL IN A SHORT TIME SPAN WILL INCREASE THE RISK FOR FLASH
  FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. 

* RAINFALL AMOUNTS OF ONE AND A HALF TO FOUR INCHES IS EXPECTED
  WITH LOCALLY HEAVIER AMOUNTS POSSIBLE ALONG AND SOUTHEAST OF U.S.
  HIGHWAY 13.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
032 
WGUS62 KRAH 291957
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT TUE MAY 29 2012

...EXCESSIVE RAINFALL POSSIBLE ACROSS THE SOUTHEAST SECTION OF
CENTRAL NORTH CAROLINA LATE TONIGHT INTO WEDNESDAY...

.ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH AN APPROACHING MID
LEVEL TROUGH FROM THE WEST AND THE CIRCULATION OF BERYL FROM THE
SOUTH TO CAUSE PERIODS OF MODERATE TO HEAVY RAIN ACROSS SECTIONS
OF THE SANDHILLS AND COASTAL PLAIN LATE TONIGHT INTO WEDNESDAY.

NCZ028-042-043-077-078-085-086-088-089-300900-
/O.CON.KRAH.FF.A.0002.120530T0800Z-120530T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
357 PM EDT TUE MAY 29 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...CUMBERLAND...EDGECOMBE...HARNETT...HOKE...JOHNSTON... 
  SAMPSON...SCOTLAND...WAYNE AND WILSON. 

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* WIDESPREAD RAIN AND A FEW THUNDERSTORMS ARE EXPECTED TO SPREAD
  OVER THE SOUTH-CENTRAL AND EASTERN NORTH CAROLINA FROM THE SOUTH
  AFTER MIDNIGHT TONIGHT... AND PERSIST THROUGH WEDNESDAY
  AFTERNOON. RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE...
  AND STORM TOTAL RAINFALL IS EXPECTED TO REACH 2 TO 3 INCHES...
  WITH LOCALLY HIGHER TOTALS POSSIBLE. THIS AMOUNT OF RAINFALL IN
  A SHORT TIME SPAN COULD LEAD TO FLOODING...ESPECIALLY IN URBAN
  AND POOR DRAINAGE AREAS.

* RAINFALL AMOUNTS OF ONE AND A HALF TO THREE INCHES ARE EXPECTED
  TONIGHT THROUGH WEDNESDAY AFTERNOON OVER THE WATCH AREA... WITH
  LOCALLY HEAVIER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. MOTORISTS LATE TONIGHT
THROUGH WEDNESDAY... INCLUDING THE WEDNESDAY MORNING RUSH HOUR...
SHOULD USE EXTREME CAUTION AND BE ALERT FOR WATER ON ROADS. IF
FLOODED ROADS ARE ENCOUNTERED... TURN AROUND... DON'T DROWN.

&&

$$

GIH
988 
WGUS62 KRAH 300746
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
346 AM EDT WED MAY 30 2012

...EXCESSIVE RAINFALL POSSIBLE ACROSS SECTIONS OF CENTRAL NORTH
CAROLINA TODAY...

.ABUNDANT TROPICAL MOISTURE WILL INTERACT WITH AN APPROACHING MID
LEVEL TROUGH FROM THE WEST AND THE CIRCULATION OF BERYL FROM THE
SOUTH TO CAUSE PERIODS OF MODERATE TO HEAVY RAIN ACROSS SECTIONS
OF THE SANDHILLS AND COASTAL PLAIN THIS MORNING THROUGH THIS AFTERNOON.

NCZ028-042-043-077-078-085-086-088-089-302200-
/O.CON.KRAH.FF.A.0002.120530T0800Z-120530T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
346 AM EDT WED MAY 30 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...CUMBERLAND...EDGECOMBE...HARNETT...HOKE...JOHNSTON... 
  SAMPSON...SCOTLAND...WAYNE AND WILSON. 

* THROUGH THIS AFTERNOON

* WIDESPREAD RAIN AND A FEW THUNDERSTORMS ARE EXPECTED OVER A LARGE
  PART OF CENTRAL NORTH CAROLINA THIS MORNING THROUGH EARLY
  AFTERNOON. THE MOST PERSISTENT SHOWERS WITH MODERATE TO HEAVY
  RAINFALL WILL OCCUR EAST OF HIGHWAY 1. RAINFALL RATES OF UP TO
  AN INCH PER HOUR ARE POSSIBLE...AND WILL OCCUR OVER A TWO TO
  FOUR HOUR TIME SPAN. THIS AMOUNT OF RAINFALL IN A SHORT TIME
  SPAN COULD LEAD TO FLOODING...ESPECIALLY IN URBAN AND POOR
  DRAINAGE AREAS.

* RAINFALL AMOUNTS OF ONE AND A HALF TO THREE INCHES ARE EXPECTED
  THROUGH THIS AFTERNOON OVER THE WATCH AREA... WITH LOCALLY
  HEAVIER AMOUNTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. MOTORISTS LATE TONIGHT
THROUGH WEDNESDAY... INCLUDING THE WEDNESDAY MORNING RUSH HOUR...
SHOULD USE EXTREME CAUTION AND BE ALERT FOR WATER ON ROADS. IF
FLOODED ROADS ARE ENCOUNTERED... TURN AROUND... DON'T DROWN.

&&

$$
397 
WGUS62 KRAH 301617 AAA
FFARAH

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT WED MAY 30 2012

...EXCESSIVE RAINFALL POSSIBLE ACROSS EASTERN SECTIONS OF CENTRAL
NORTH CAROLINA INTO THE AFTERNOON...

.THE CIRCULATION OF TROPICAL DEPRESSION BERYL WILL TRACK ALONG THE
SOUTHERN COAST OF NORTH CAROLINA... BRINGING LOCALLY HEAVY RAIN TO
EASTERN PORTIONS OF CENTRAL NORTH CAROLINA INTO THIS AFTERNOON.

NCZ077-085-086-088-301730-
/O.CAN.KRAH.FF.A.0002.000000T0000Z-120530T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARNETT-SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...LILLINGTON...LAURINBURG...RAEFORD...
FAYETTEVILLE
1217 PM EDT WED MAY 30 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS
BEEN CANCELLED. THE HEAVY RAIN HAS EXITED THE AREA. HOWEVER...
AREAS OF STANDING WATER MAY STILL BE FOUND ON AREA ROADWAYS... SO
MOTORISTS SHOULD USE EXTRA CAUTION THROUGH THE AFTERNOON.

$$

NCZ028-042-043-078-089-302200-
/O.CON.KRAH.FF.A.0002.000000T0000Z-120530T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON...
GOLDSBORO...CLINTON
1217 PM EDT WED MAY 30 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...EDGECOMBE...JOHNSTON...SAMPSON...WAYNE AND WILSON. 

* UNTIL 6 PM EDT THIS EVENING

* WIDESPREAD RAIN ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL
  BRING ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH THROUGH THIS
  AFTERNOON. THIS AMOUNT OF RAINFALL IN A SHORT TIME SPAN COULD
  LEAD TO FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.

* ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE
  BEFORE RAIN TAPERS OFF FROM WEST TO EAST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. IF FLOODED ROADS ARE
ENCOUNTERED... TURN AROUND... DON'T DROWN.

&&

$$

GIH
409 
WGUS62 KRAH 301913
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT WED MAY 30 2012

...FLASH FLOOD WATCH CANCELLED...

NCZ028-042-043-078-089-302015-
/O.CAN.KRAH.FF.A.0002.000000T0000Z-120530T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON...
GOLDSBORO...CLINTON
313 PM EDT WED MAY 30 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS
BEEN CANCELLED. THE HEAVY RAIN ASSOCIATED WITH TROPICAL DEPRESSION
BERYL... JUST OFF THE NORTH CAROLINA COAST... IS QUICKLY EXITING
THE AREA... AND THE FLOODING THREAT HAS ENDED.

$$

GIH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 29, 3:25 AM EDT, 29 minutes earlier.

Area forecast discussion, May 29, 3:25 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 AM EDT TUE MAY 29 2012

.SYNOPSIS...
TROPICAL DEPRESSION BERYL WILL CONTINUE TO MEANDER OVER SOUTHERN
GEORGIA BEFORE TRACKING NORTHEAST ALONG THE CAROLINA COAST TUESDAY
NIGHT AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 317 AM TUESDAY...

TODAY...PLENTIFUL MOISTURE COUPLED WITH INSTABILITY SUPPLIED BY
INSOLATION AND WEAK FORCING FROM RESIDUAL OUTFLOW BOUNDARIES AND A
SEABREEZE WILL INITIATE/SUSTAIN SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED T-STORMS TODAY. SIMILAR TO THE PAST FEW DAYS...EXTENSIVE
LOW CLOUDS TO START THE DAY WILL LIFT/DISSIPATE BY MID-MORNING. THE
STRONG HEATING WILL DESTABILIZE THE LOW LEVEL AIR MASS BY EARLY
AFTERNOON TO ALLOW INITIATION OF CONVECTION...MAINLY OVER THE
SANDHILLS AND COASTAL PLAIN COUNTIES. BY LATE AFTERNOON-EARLY
EVENING...A SECOND AREA OF CONVECTION MAY FIRE IN VICINITY OF THE NW
PIEDMONT AS A MID LEVEL TROUGH AND ACCOMPANYING SURFACE FRONT
APPROACH THAT AREA FROM THE WEST. PLAN TO HAVE POPS VARY FROM CHANCE
OVER THE FAR N-NE TO HIGH END LIKELY OVER THE SOUTH-SE. MAX TEMPS
TODAY COMPARABLE TO THE PAST FEW DAYS AND DEPENDENT ON THE
EXTENT/TIMING OF SHOWERS. BULK OF REGION WILL SEE HIGH TEMPS IN THE
MID 80S.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 317 AM TUESDAY...

TONIGHT INTO WEDNESDAY...PRESENCE OF MID LEVEL TROUGH WILL LIKELY
AID TO SUSTAIN A FEW SHOWERS AND ISOLATED T-STORMS IN THE NW
PIEDMONT THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. HOWEVER
WITH LOSS OF HEATING AND RESULTANT STABILIZING BOUNDARY
LAYER...EXPECT CONVECTION TO SLOWLY WANE IN COVERAGE AND INTENSITY
AFTER 11 PM. TO OUR SE...THE REMNANT CIRCULATION OF BERYL WILL DRIFT
NE ALONG THE GA/SC COAST. THE APPROACH OF THIS SYSTEM IN TANDEM WITH
INCREASING DIVERGENCE ALOFT ASSOCIATED WITH AN UPPER JET LIFTING
ACROSS THE UPPER OH VALLEY-SOUTHERN NEW ENGLAND...AND THE MID LEVEL
TROUGH OVER THE PIEDMONT  WILL INCREASE LIFT THROUGH A LARGE PART OF
THE ATMOSPHERE OVER EASTERN NC. WITH PRECIP WATER VALUES AT OR ABOVE
2 INCHES...SHOWERS WILL BE EFFICIENT RAIN PRODUCERS AND COULD SEE
RAINFALL RATES BY EARLY WEDNESDAY OF 1-1.5 INCHES PER HOUR OVER THE
SOUTHERN COASTAL PLAIN. THIS PERIOD OF MODERATE TO HEAVY RAIN WILL
EXTEND INTO THE CENTRAL COASTAL PLAIN DURING THE MORNING HOURS. MAY
SEE RAIN TOTALS 2-4 INCHES ALONG AND EAST OF A
FAYETTEVILLE-SMITHFIELD-TARBORO LINE BY EARLY AFTERNOON WEDNESDAY
WITH THE BULK OF THAT RAIN FALLING IN 4 HOURS OR LESS.

DURING THE AFTERNOON...THE MID LEVEL TROUGH WILL PUSH EWD AND SHUNT
THE DEEPER MOISTURE AND BETTER LIFT TOWARD THE COAST. THUS SHOULD
SEE SHOWER COVERAGE AND INTENSITY DIMINISH DURING THE COURSE OF THE
AFTERNOON. MAX TEMPS AGAIN DEPENDENT UPON EXTENT OF SHOWER COVERAGE.
EXPECT THE COOLER MAX TEMPS IN THE FAR EAST WHERE SHOWERS WILL BE
PREVALENT MOST OF THE DAY WHILE THE WARMER MAX TEMPS WILL LIKELY BE
FOUND IN THE WEST WHERE DRIER AIR BEHIND THE EXITING MID LEVEL
TROUGH MAY ALLOW FOR PARTIAL SUN AND ALLOW TEMPS TO REBOUND.  MAX
TEMPS MID 80S WEST TO AROUND 80 FAR EAST.

IMPROVING WEATHER CONDITIONS WEDNESDAY NIGHT AS SUBSIDENCE BEHIND
THE EXITING MID LEVEL TROUGH AND THE REMNANT CIRCULATION OF BERYL
SHOULD DISSIPATE CLOUD COVERAGE. WHILE SKIES MAY CLEAR
ALOFT...RESIDUAL BOUNDARY LAYER MOISTURE WILL REMAIN PLENTIFUL. THIS
MAY LEAD TO THE DEVELOPMENT OF FOG BY EARLY THU AM...ESPECIALLY
ALONG AND EAST OF HIGHWAY 1. MIN TEMPS LOW-MID 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 320 AM TUESDAY...

THURSDAY AND THURSDAY NIGHT:
BRIEF S/W RIDGING ALOFT WILL MOVE ACROSS CENTRAL NC ON THURSDAY IN
THE WAKE OF BERYL... WHILE A RATHER POTENT SYSTEM AMPLIFIES ACROSS
THE CENTRAL PART OF THE COUNTRY. BOTH THE GFS AND NAM SHOW A WEAK
BACKDOOR COLD FRONT POSSIBLE DROPPING SOUTHWARD INTO THE REGION ON
THURSDAY... BEFORE LIFTING BACK NORTHWARD AS A WARM FRONT ON
THURSDAY NIGHT. THIS BOUNDARY INTERACTING (IF IT DROPS INTO OUR
AREA) WITH STILL A RATHER MOIST LOW LEVEL AIRMASS CHARACTERIZED BY
DEWPOINTS IN THE 60S WILL ALLOW FOR THE POTENTIAL OF SOME ISOLATED
TO SCATTERED SHOWERS AND STORMS... WITH HIGHEST PROBABILITIES OF
SHOWERS/STORMS ACROSS THE NORTH/NORTHWEST FROM THURSDAY AFTERNOON
INTO THE EVENING/EARLY OVERNIGHT HOURS OF FRIDAY. HAVE RAISED HIGHS
BY A COUPLE OF DEGREES GIVEN AFTERNOON LOW LEVEL THICKNESS VALUES
ARE EXPECTED TO TOP OUT IN THE 1405 TO 1420 METER RANGE. THIS YIELDS
HIGHS RANGING FROM THE LOWER 90S S/SW TO THE UPPER 80S NE. GIVEN THE
BACKDOOR COLD FRONT IS EXPECTED TO STALL/THEN SHIFT BACK AS A WARM
FRONT THURSDAY NIGHT... WILL GO WITH LOWS RANGING FROM THE MID TO
UPPER 60S... COOLEST ACROSS THE NE.

FRIDAY THROUGH MONDAY:
A POTENT UPPER LOW AND ASSOCIATED PRIMARY SURFACE LOW ARE EXPECTED
TO LIFT NNE'WARD FROM THE MIDWEST IN THE GREAT LAKES REGION ON
FRIDAY INTO SATURDAY. MODELS CONTINUE TO DIFFER ON THE AMPLIFICATION
OF THE UPPER LEVEL TROUGH. HOWEVER... STILL EXPECT INCREASING
CHANCES FOR SHOWERS AND STORMS ON FRIDAY INTO FRIDAY NIGHT...
POSSIBLY LINGERING INTO SATURDAY ACROSS OUR FAR EAST... AS AN
ASSOCIATED SURFACE COLD FRONT CROSSES THE AREA. THE GFS CONTINUES TO
BE SLOWER AND FURTHER SOUTH WITH ITS PLACEMENT OF THE UPEPR LOW...
WHICH YIELDS A GOOD 6-12 HOUR SLOWER FROPA THAN THE ECMWF.
HOWEVER... GIVEN THE INCREASING LARGE SCALE LIFT FROM THE
UNSEASONABLY STRONG TROUGH ALOFT WILL RAISE POPS A BIT ON FRIDAY
AFTERNOON INTO THE EVENING. THIS YIELDS LIKELY POPS NW TO CHANCE
ELSEWHERE. GIVEN THE TIMING DIFFERENCES AMONG THE MEDIUM RANGE
MODELS STILL NOT SURE WHEN THE HIGHEST THREAT OF STRONG TO SEVERE
STORMS WILL BE. HOWEVER... GIVEN THE IMPRESSIVE 40-45 KTS OF DEEP
LAYER SHEAR WITH AT LEAST SOME SURFACE INSTABILITY (RANGES GIVEN
DIFFERENCES OF FRONTAL TIMING) EXPECT WE WILL SEE SOME ORGANIZED
CONVECTION... WITH SOME SEVERE STORMS POSSIBLE. HOWEVER... WILL SKEW
THE FORECAST CLOSER TO THE LATEST ECMWF... WHICH IS PREFERRED BY HPC
AND HAS DECENT RUN TO RUN CONSISTENCY AT LEAST FOR THE FRIDAY/FRIDAY
SYSTEM. THE LATEST ECWMF BRINGS THE FRONT THROUGH THE AREA LATE
FRIDAY INTO FRIDAY NIGHT. THUS... WILL ACCORDINGLY SHOW POPS
LOWERING TO SLIGHT CHANCE AREAWIDE BY DAYBREAK SATURDAY... WITH NO
MENTION OF SHOWERS AND STORMS BY SATURDAY AFTERNOON.

HIGH TEMPS ON FRIDAY ARE EXPECTED TO BE IN THE LOWER TO MID 80S...
GIVEN THE EXPECTED SHOWERS AND STORMS/CLOUD COVER. LOWS SATURDAY
MORNING IN THE LOWER 60S NW TO MID TO UPPER 60S SE. EXPECT HIGHS
SATURDAY WILL BE IN THE UPPER 70S NW/N TO LOWER 80S ELSEWHERE.

EXPECT GENERALLY DRY CONDITIONS FOR SATURDAY NIGHT THROUGH MONDAY...
AS SURFACE HIGH PRESSURE MOVES ACROSS THE REGION. HOWEVER... WITH
NORTHWEST FLOW ALOFT CANNOT RULE OUT SOME DISTURBANCES TRACKING
ACROSS BY EARLY NEXT WEEK. HIGH TEMPS FOR SUNDAY AND MONDAY ARE
EXPECTED TO BE IN THE 80S... WITH LOWS GENERALLY IN THE LOWER TO MID
60S.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 230 AM TUESDAY...

WIDESPREAD LOW END MVFR/IFR CEILINGS ANTICIPATED ACROSS CENTRAL NC
EARLY THIS MORNING AS MOIST SLY FLOW PERSIST ACROSS THE REGION.
SIMILAR TO MONDAY MORNING...EXPECT CEILINGS TO LIFT BETWEEN 12Z-16Z
WITH MOST LOCATIONS SCATTERING INTO A CU FIELD BY LATE MORNING EARLY
AFTERNOON. A FEW HOURS OF HEATING WILL LEAD TO THE DEVELOPMENT OF
SCATTERED SHOWERS AND ISOLATED T-STORMS...MOST LIKELY IN THE
SANDHILLS AND COASTAL PLAIN COUNTIES BY EARLY AFTERNOON. BY LATE
AFTERNOON-EARLY EVENING EXPECT A SECOND AREA OF CONVECTION TO
DEVELOP IN THE NW PIEDMONT...A RESULT OF AN APPROACHING MID LEVEL
TROUGH. SCATTERED SHOWERS AND ISOLATED T-STORMS MAY PLAGUE THE TRIAD
TERMINALS MOST OF THE EVENING INTO THE OVERNIGHT HOURS.

THE APPROACH OF THE REMNANT CIRCULATION OF BERYL MAY BRING A ROUND
OF HEAVY SHOWERS INTO THE SANDHILLS AND COASTAL PLAIN PRIOR TO
DAYBREAK AND PERSIST ALONG AND EAST OF I-95 THROUGH MUCH OF
WEDNESDAY MORNING. THIS MAY CAUSE AN EXTENDED PERIOD OF MVFR/IFR
CEILING AND VISIBILITY. AS THE CIRCULATION CENTER ASSOCIATED WITH
BERYL MOVES OFF TO THE NE WEDNESDAY AFTERNOON AND THE MID LEVEL
TROUGH CROSSES THE PIEDMONT...SHOWERS AND T-STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY.

EXPECT IMPROVING AVIATION WEATHER CONDITIONS WED NIGHT INTO THU
THOUGH COULD SEE A PERIOD OF MVFR/IFR FOG EARLY THU MORNING.

ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST LATE THU.
THIS MAY CAUSE A PERIOD OF MVFR/IFR CEILINGS THU NIGHT ASSOCIATED
WITH A WARM FRONT PASSAGE...AND SUB-VFR CONDITIONS LATE
FRIDAY-FRIDAY NIGHT ASSOCIATED WITH SHOWERS AND T-STORMS EXPECTED
ALONG A COLD FRONT THAT TRAVERSES THE REGION LATE FRIDAY NIGHT.
IMPROVING AVIATION CONDITIONS EXPECTED SATURDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR
NCZ028-042-043-077-078-085-086-088-089.

&&

SYNOPSIS...BADGETT
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, May 28, 8:38 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT MON MAY 28 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
838 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE DAY TUESDAY. LOCALLY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH
WILL BE POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS. RAINFALL
ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL BEGIN TO SHIFT
NORTHWARD INTO CENTRAL NORTH CAROLINA TUESDAY NIGHT AS BERYL
TRACKS NORTHEAST ALONG THE CAROLINA COAST. THE GREATEST THREAT FOR
WIDESPREAD HEAVY RAIN WILL BE IN THE SANDHILLS AND SOUTHEAST
COASTAL PLAIN TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON.

A DEEP LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES BY THE END OF THE WEEK. AN
ASSOCIATED COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST
LATE FRIDAY AND FRIDAY NIGHT. STRONG THUNDERSTORMS WILL BE
POSSIBLE ALONG AND AHEAD OF THE FRONT.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:45 PM EDTSpecial Weather StatementRAHWayne30 min
May 29, 1:03 PM EDTSpecial Weather StatementRAHJohnston42 min
May 29, 3:03 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Harnett, Lee, Orange and 1 more87 min
May 29, 3:09 PM EDTSpecial Weather StatementRAHCumberland, Hoke96 min
May 29, 3:14 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Scotland, Stanly91 min
May 29, 3:39 PM EDTSpecial Weather StatementRAHRichmond66 min
May 29, 4:10 PM EDTSevere Thunderstorm WarningRAHHoke, Moore33 min
May 29, 4:37 PM EDTSpecial Weather StatementRAHMoore38 min
May 29, 5:20 PM EDTSpecial Weather StatementRAHAlamance40 min
May 29, 6:24 PM EDTSpecial Weather StatementRAHAlamance36 min
May 29, 6:55 PM EDTSpecial Weather StatementRAHJohnston50 min

Nearby

Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.